MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; Ventricular (assist) bypass

THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; Ventricular (assist) bypass
Model Number 1286A-US
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section g4: there was no patient involved in this event.The pma# provided is associated with most recent approval.Manufacturer's investigation conclusion: the reported event, of the system monitor screen not responding to touch commands, was confirmed when the unit was checked by technical service.The resistive touchscreen glass was replaced.The system monitor was tested and returned to the customer.Per device build and service records, the touchscreen glass was installed in the unit when it was built ((b)(6) 2005).A corrective and preventative action (capa) was opened to further investigate issues related to the system monitor atypical screen behavior.The device is included in the system monitor atypical screen behavior advisory issued by abbott on 08 may 2024.The system monitor (part number 101214) was built in (b)(6) 2005.The packaged system monitor (part number 1286) was placed into inventory on (b)(6) 2005.The unit was placed int the rental/loaner pool on (b)(6) 2006.The unit was shipped to the customer on 03mar2006 ¿ long-term rental.The unit was last serviced on (b)(6) 2017 ¿ software version 7.32 upgrade.Per service record reviews, the touchscreen glass was installed when the unit was built (in (b)(6) 2005).Setup and use of the system monitor with the heartmate power module are documented in the heartmate power module instructions for use (ifu) (setting up the system monitor for use with the power module), the heartmate ii left ventricular assist system (lvas) ifu (system monitor) and the heartmate 3 lvas ifu (system monitor).No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported that the settings on the system monitor would not work.The system monitor needed to be recalibrated.This issue occurred during a class, the system monitor was not hooked up to a patient.

Brand Name
THORATEC® HEARTMATE®, SYSTEM MONITOR
Common Device Name
Ventricular (assist) bypass
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key19491427
Report Number2916596-2024-03734
Device Sequence Number7106776
Product Code DSQ
UDI-Device Identifier00813024010852
UDI-Public(01)00813024010852(11)050404
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 06/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1286A-US
Device Catalogue Number1286A-US
Device Lot Number43408
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2020
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2024
Initial Report FDA Received Date06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2005
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
FA-Q224-HF-1
Patient Sequence Number1
Patient SexUnknown